MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant
Model Number Mi1260 SONATA 2
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been implanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Implantation was performed on (b)(6) 2026.The standard procedure was followed, with in-situ testing of the device carried out before implantation.The device was found to be within normal parameters.The active electrode was inserted atraumatically.However, when the intraoperative functional test (ift) was performed, high impedances ranging from 12 to 17 k_ were detected.The device was removed and reinserted, but the results were the same.The backup device was implanted during the same surgical procedure.
 
Event or Problem Description
Implantation was performed in (b)(6)2026.The standard procedure was followed, with in-situ testing of the device carried out before implantation.The device was found to be within normal parameters.The active electrode was inserted atraumatically.However, when the intraoperative functional test (ift) was performed, high impedances ranging from 12 to 17 k_ were detected.The device was removed and reinserted, but the results were the same.The backup device was implanted during the same surgical procedure.
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem.Based on the received information from the field, intra-operatively no nrt response was obtained.The issue seems likely to be related to a insufficient contact of the reference electrode to connective tissue.The ift measurement shows the gpi to be high.A back-up device as implanted instead within the same procedure.This is a final report.Note: investigation finding code c1902 is chosen code not yet accepted by fda system.

Brand Name
SONATA
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key25688998
Report Number9710014-2026-00617
Device Sequence Number9731576
Product Code MCM
UDI-Device Identifier09008737385453
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMi1260 SONATA 2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date07/02/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale